← Return to Aromatase Inhibitors: Did you decide to go on them or not?

Discussion
Comment receiving replies
@buckimom

I had practically no reaction to the Arimidex for about a year & a half. All of a sudden it really kicked in: deformed fingers & toes, challenging joint pain and muscle pain & spasms. The worst is I thought I was beginning into dementia. Had an appointment to be evaluated by neuropsychologist when I inadvertently found that the “dementia” I’ve been experiencing are side effects of the Arimidex. What a relief! I’ll only be miserable for few more years😜. I wish I had known this was a possibility. It would have saved me a great deal of angst. I understand About 50 percent of patients experience these effects within the first 2 years. I will continue with Arimidex as long as necessary and not take myself too seriously 😊. I hope you’re in the other 50 per cent ❤️

Jump to this post


Replies to "I had practically no reaction to the Arimidex for about a year & a half. All..."

I’m very sorry you have had these side effects, but I must also admit that I am relieved that someone else has experienced this from Arimidex/Anastrozole. I feared I was heading into dementia also, and I’m 65. The anxiety and self consciousness I felt from some mild memory loss was awful. I truly thought I was heading into dementia too! The worst was that my husband wasn’t very nice about it that I couldn’t remember things as well I used to. It inconvenienced him that I forgot things and he didn’t like it at all. Recently, I started itching and breaking out in hives. That’s another rare side effect. My doctor switched me to tomoxifin and the hives and itching is better, but not completely relieved. I’ve given myself a break and stopped taking it twice for about 10 days; after a couple days off the meds I start to feel like my old self again-the itching and hives go away. I know it’s probably not good for me to take a break from it, but at the holidays when I had my family here it was such a joy to be able to feel more like myself again! I’m grateful to have medication available to help prevent a recurrence of cancer, but the side effects sure aren’t pleasant either!

  Request Appointment